Alert archive / Idaho / Wind Advisories in 2007
Wind Advisory 12, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Oct 18, 2007, 7:22 PM PDT for Clearwater County, Idaho County, Idaho. It took effect at Oct 19, 2007, 5:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 7:22 PM PDT (02:22 UTC)
- In effect from
- Oct 19, 2007, 5:00 AM PDT
- Expired
- Oct 19, 2007, 1:11 PM PDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 590 m²/s²
- 0-3 km storm-relative helicity
- 771 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 190222 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 822 PM MDT THU OCT 18 2007 IDZ007-008-191030- /O.NEW.KMSO.WI.Y.0012.071019T1200Z-071019T2100Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 722 PM PDT THU OCT 18 2007 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT FRIDAY FOR THE GRANGEVILLE AREA AND ALONG SALMON RIVER DRAINAGE IN NORTH-CENTRAL IDAHO... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 2 PM PDT FRIDAY. SOUTH WINDS WILL BE INCREASING TO 25 TO 35 MPH SUSTAINED WITH GUSTS UP TO 50 MPH FRIDAY MORNING...THEN CONTINUING THROUGH MID- AFTERNOON. STRONG SOUTHERLY WINDS ALOFT WILL COMBINE FORCES WITH A SURFACE PRESSURE GRADIENT TO CREATE STRONG SOUTH WINDS IN ADVANCE OF AND WITH THE PASSAGE OF A COLD FRONT FRIDAY. THE GRANGEVILLE AREA...AS WELL AS THE SALMON RIVER VALLEY ALONG HIGHWAY 95 IN NORTH-CENTRAL IDAHO WILL BE THE PRIMARY AREAS IMPACTED. WINDS WILL BEGIN TO DECREASE LATER FRIDAY AFTERNOON...BUT STILL REMAIN QUITE GUSTY. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KMSO 191003 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 403 AM MDT FRI OCT 19 2007 IDZ007-008-191815- /O.CON.KMSO.WI.Y.0012.071019T1200Z-071019T2100Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 303 AM PDT FRI OCT 19 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. INCREASING SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THIS MORNING AND CONTINUE THROUGH MID AFTERNOON. STRONG SOUTHERLY WINDS ALOFT WILL COMBINE FORCES WITH A TIGHTENING SURFACE PRESSURE GRADIENT TO CREATE STRONG SOUTH WINDS IN ADVANCE AND WITH THE PASSAGE OF A COLD FRONT FRIDAY. THE GRANGEVILLE AREA...AS WELL AS THE SALMON RIVER VALLEY ALONG HIGHWAY 95 IN NORTH CENTRAL IDAHO WILL BE THE PRIMARY AREAS IMPACTED. WINDS WILL BEGIN TO DECREASE LATER THIS AFTERNOON...BUT STILL REMAIN QUITE GUSTY. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
000 WWUS75 KMSO 191006 AAA NPWMSO URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MISSOULA MT 406 AM MDT FRI OCT 19 2007 IDZ007-008-192100- /O.CON.KMSO.WI.Y.0012.071019T1200Z-071019T2100Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 306 AM PDT FRI OCT 19 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. INCREASING SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THIS MORNING AND CONTINUE THROUGH MID AFTERNOON. STRONG SOUTHERLY WINDS ALOFT WILL COMBINE FORCES WITH A TIGHTENING SURFACE PRESSURE GRADIENT TO CREATE STRONG SOUTH WINDS IN ADVANCE AND WITH THE PASSAGE OF A COLD FRONT FRIDAY. THE GRANGEVILLE AREA...AS WELL AS THE SALMON RIVER VALLEY ALONG HIGHWAY 95 IN NORTH CENTRAL IDAHO WILL BE THE PRIMARY AREAS IMPACTED. WINDS WILL BEGIN TO DECREASE LATER THIS AFTERNOON...BUT STILL REMAIN QUITE GUSTY. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
000 WWUS75 KMSO 192011 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 211 PM MDT FRI OCT 19 2007 IDZ007-008-192115- /O.CAN.KMSO.WI.Y.0012.000000T0000Z-071019T2100Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 111 PM PDT FRI OCT 19 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. SURFACE PRESSURE GRADIENT HAS ALREADY BEGUN TO RELAX AS THE COLD FRONT CONTINUES TO MOVE EAST. GUSTY WINDS DUE TO THIS GRADIENT ARE EXPECTED TO CONTINUE INTO THIS EVENING...GRADUALLY WEAKENING WITH TIME. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Oct 18, 3:54 PM PDT, 3 hours 28 minutes earlier.
Area forecast discussion, Oct 18, 3:54 PM PDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MISSOULA MT
454 PM MDT THU OCT 18 2007
.UPDATE...INCREASED WINDS IN LEMHI COUNTY AND WEST CENTRAL MONTANA.
INCREASED POPS TO CATEGORICAL LEVELS AND LOWERED SNOW LEVELS ALONG
THE IDAHO MONTANA BORDER.
&&
.DISCUSSION...GROUND OBSERVATIONS WERE REPORTING STRONG WINDS IN
LEMHI COUNTY IDAHO THIS AFTERNOON. THE FORECAST WAS NOT IN LINE
WITH THESE OBSERVATIONS SO INCREASED THEM FAIRLY SIGNIFICANTLY.
ALSO BUMPED UP WINDS OVER WEST CENTRAL MONTANA AS THESE WERE ALSO
SLIGHTLY UNDERDONE. LOWERED SNOW LEVELS FOR THIS AFTERNOON AS REPORTS
OF SNOW AT LOLO AND LOOKOUT PASS CAME IN. WITH THE WARM FRONT
PUSHING THROUGH TONIGHT SNOW LEVELS ARE EXPECTED TO RISE UP ABOVE
THE AFOREMENTIONED PASSES.
&&
.AVIATION...A WEATHER SYSTEM THAT PUSHED INTO THE NORTHERN
ROCKIES LATE THIS MORNING...CAUSING A GRADUAL INCREASE IN
PRECIPITATION FROM THE WEST. OBSCURED MOUNTAINS AND PASSES WILL
BECOME MORE PREVALENT THIS EVENING WITH A REDUCTION IN
VISIBILITIES NEAR HEAVIER PRECIPITATION CORES. PLEASE SEE
APPROPRIATE TERMINAL FORECASTS.
&&
.PREV DISCUSSION... /ISSUED 244 PM MDT THU OCT 18 2007/
DISCUSSION...RADARS AND SATELLITE IMAGERY ARE SHOWING THE PACIFIC
SYSTEM MOVING INTO WESTERN MONTANA. ALSO THE UPPER LEVEL JET CAN
BE SEEN PUSHING INTO NORTH CENTRAL IDAHO. GUSTY WINDS HAVE BEEN
PICKING UP AT THE HIGHER ELEVATIONS AND ARE STARTING TO SHOW UP IN
SOME OF THE VALLEY LOCATIONS IN OUR WESTERN ZONES. THE WINDS ARE
SLOWLY PICKING UP IN THE OROFINO/GRANGEVILLE REGION...AND WHILE
THEY HAVE NOT GOTTEN NEAR ADVISORY CRITERIA YET...WILL KEEP THE ADVISORY
GOING WITH THE PRESSURE GRADIENT TIGHTENING TO THE WEST. BREEZY
WINDS ARE ALREADY OCCURRING IN THE LOWER HELLS CANYON/SALMON RIVER
REGION...AND AN ADVISORY HAS BEEN ISSUED FOR THAT AREA AS WELL. EXPECT
THE RAIN TO PICK UP THIS EVENING AND TONIGHT AS THE WARM FRONT
MOVES ACROSS THE REGION AND THE JET MOVES INTO WESTERN MONTANA.
SNOW LEVELS WILL REMAIN HIGH...AND ONLY THE HIGHEST PEAKS WILL SEE
SIGNIFICANT SNOWFALL. THE STRONG UPPER LEVEL WINDS WILL LIMIT THE
AMOUNT OF PRECIPITATION THAT REACHES THE VALLEY FLOORS. THE REGION
REMAINS UNDER A MOIST WEST FLOW THROUGH SATURDAY AND THEREFORE
HAVE KEPT THE POPS HIGH THROUGH THE PERIOD...ESPECIALLY OVER THE
MOUNTAINS. SNOW LEVELS REMAIN ABOVE 5500 FEET THROUGH SATURDAY.
A TIGHTENING SURFACE PRESSURE GRADIENT AND MID LEVEL WINDS MIXING
DOWN ON FRIDAY OVER IDZ007 AND IDZ008 (GRANGEVILLE/OROFINO AND
LOWER HELLS CANYON AND SNAKE RIVER REGIONS) COULD BRING SURFACE
WIND SPEED UP TO WIND ADVISORY CRITERIA AGAIN. WILL NOT ISSUE
ANOTHER WIND ADVISORY AT THIS TIME...SINCE ONE IS OUT FOR TONIGHT
FOR THIS AREA.
COLDER AIR ALOFT WILL MOVE INTO WESTERN MONTANA AND NORTH CENTRAL
IDAHO ON SATURDAY...WHICH WILL PRODUCE A RATHER UNSTABLE AIR MASS.
WITH ANY DAYTIME HEATING AND MOISTURE WE COULD SEE AN ISOLATED
THUNDERSTORM. SINCE CONFIDENCE IN ANY THUNDER IS LOW...WILL NOT
MENTION IT IN THIS FORECAST PACKAGE...SOMETHING TO KEEP AN EYE ON
FOR LATER FORECASTS.
SUNDAY THROUGH THURSDAY...A MOIST AND UNSTABLE NORTHWEST FLOW WILL
BE OVER THE NORTHERN ROCKIES INTO SUNDAY. THIS WILL BE A SHOWERY
PERIOD. SOME PERSISTENT PRECIPITATION BANDS COULD SET UP BUT THE
STABILITY MAY BE TOO DEEP FOR THIS. A VERY IMPRESSIVE UPPER RIDGE
WILL DEVELOP OVER THE WESTERN U.S. DURING THE FIRST PART OF THE
COMING WEEK...RESULTING IN COOL VALLEY TEMPERATURES AND FOG. THE
MOUNTAINS...HOWEVER...WILL WARM TO ABOVE NORMAL TEMPERATURES DURING
THIS TIME.
TIMING OF THE RIDGE BREAKING DOWN IS STILL IN QUESTION AS GFS DOES
SO WEDNESDAY AND ECMWF CONTINUES TO TARGET THURSDAY. WITH THIS
UNCERTAINTY...HAVE TRENDED A LITTLE CLOSER TO CLIMATOLOGY THAN
IN THE PREVIOUS FORECAST WEDNESDAY NIGHT AND THURSDAY. ALSO THINK
THAT WEDNESDAY WILL BE AS WARM OR SLIGHTLY WARMER IN THE VALLEYS AS
TUESDAY WITH THE RIDGE WEAKENING...AND THUS STABILITY
DECREASED.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR
OROFINO/GRANGEVILLE REGION.
&&
UPDATE...FOSTER
PREVIOUS DISCUSSION....WHITMORE/KOLATA
AVIATION...MSJHazardous weather outlook, Oct 18, 1:54 PM PDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 254 PM MDT THU OCT 18 2007 IDZ005-006-009-010-MTZ001>007-043-191100- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 254 PM MDT THU OCT 18 2007 /154 PM PDT THU OCT 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE FIRST IN A SERIES OF PACIFIC WEATHER SYSTEMS WILL MOVE THROUGH NORTH CENTRAL IDAHO AND WESTERN MONTANA THIS AFTERNOON AND EVENING. SNOW LEVELS ARE EXPECTED TO REMAIN AT OR ABOVE 5000 FEET DURING THIS TIME FRAME. TRAVELERS AND SPORTSMEN SHOULD BE PREPARED FOR WINTER CONDITIONS OVER THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SECONDARY...STRONGER...PACIFIC WEATHER SYSTEM WILL BRING WIDESPREAD RAIN AND MOUNTAIN SNOW TO THE REGION FRIDAY. SNOW LEVELS WILL RAISE TO AROUND 6000 FEET DURING THIS TIME FRAME. TERRAIN ABOVE 6000 FEET WILL HAVE THE POTENTIAL TO SEE HEAVY SNOW ACCUMULATIONS WITH LIGHTER ACCUMULATIONS EXPECTED DOWN TO 5500 FEET. ONCE AGAIN TRAVELERS AND SPORTSMEN SHOULD PREPARE FOR WINTER CONDITIONS OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-191100- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION 154 PM PDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT THE FIRST IN A SERIES OF PACIFIC WEATHER SYSTEMS WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. STRONG SOUTH WINDS...GUSTING TO 50 MPH...ARE EXPECTED TO DEVELOP ACROSS THE CAMAS PRAIRIE AREA OF NORTH CENTRAL IDAHO THIS AFTERNOON AND EVENING. THUS A WIND ADVISORY IS IN EFFECT. PLEASE SEE PRODUCT GTFNPWMSO FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SECONDARY...STRONGER...PACIFIC WEATHER SYSTEM WILL BRING WIDESPREAD RAIN AND MOUNTAIN SNOW FRIDAY. ANOTHER BOUT OF STRONG WINDS WILL ACCOMPANY THIS SYSTEM FRIDAY AFTERNOON AND FURTHER WIND HIGHLIGHTS MAY BECOME NECESSARY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. weather.gov/missoula
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.